I recently wiped my computer and reinstalled windows XP home edition on it. Before the wipe everything worked just fine and peachy, including my graphics card and monitor. After the wipe however windows did not recognize my Geforce 8500GT, so I went delving through my disks to try and find its match. I did not find the disk so I decided I could probably get the correct driver from the internet, so I went to nvidia.com and found the correct driver and proceeded to install. After the installation everything looked great on my screen and I was convinced everything was all grand once more, until about two minutes later my monitor went completely haywire. No error screen or anything it just stops showing me whats on the screen properly, it does not freeze, computer is still running, but my monitor shows a black background with like huge obscure "2"s in white.. I don't know its hard to explain. I then have to start in safe mode and disable the driver or uninstall it to run my computer, and you can't play any games without a graphics card so I need a solution, all of my other necessary drivers are up to date and I have tried multiple times to install the driver for the card.
Thanks for the help, hopefully.
Well, that driver looks incompatible with your hardware. I would install a previous driver, Nvidia should have a page with the previous driver available. Also it may be available at an enthusiast site like guru3d.
Hmmm, I tried something different to make me believe that something else is the issue. After disabling the card in safe mode I started the computer normally and enabled it, my monitor did not go insane until I tried to open up WoW, which makes me think that I may have 'overloaded' it or something, if that's possible. Now that I think about it before I wiped the computer I dragged it over to a buddy's house to try and fix it, and before the fact I was playing WoW in HD on his tv, which may have been too much for my poor little 8500gt. So now my question is, do I need to go buy a new card?
P.S. - I tried a few earlier drivers with the same effect.
I appreciate the help.